W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
RLT261412 |
| Medical Device Problem Code |
Device Handling Problem (3265)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H6: code c19 - a review of the manufacturing records indicated the lot met all pre-release specifications.H6: code b20 -the device remains implanted and was therefore not available for engineering evaluation by gore.There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent an endovascular procedure to treat an abdominal aortic aneurysm utilizing a gore® excluder® aaa endoprosthesis (trunk ipsilateral leg c3).Reportedly, during deployment of the second stage, there was a deployment failure.The stent graft went in smooth with the first stage of deployment being deployed accurately.When the physician went to remove the lock pin and reconstraining mechanisms, the lockpin did not disengage from the olive tip and when the physician pulled on the grey handle, the graft would reconstrain but the whole graft would come down.Physician then proceeded to open the emergency hatch to access the different deployment lines, physician clamped on the lockpin line and cut distal to the clamp but when physician went to pull the lockpin line there was not enough grip and the line just broke and it happened few times.Since there was no longer any wire to grab, the surgeon deployed the ipsilateral limb and used a scalpel to access the lockpin line through the blue delivery catheter system by cutting it open and finding the lockpin line there.This was successful and physician was able to remove the lockpin and reconstraining lines (both lines were still intact with the delivery handle and functional during the second handle deployment).However, the device had moved distally (3-4cm) all the way into the aneurysm sac.Fortunately, there was still wire access and physician was able to deploy an additional trunk ipsilateral leg c3 graft proximally and able to realign the first graft.There were no patient anatomical challenges.The procedure ended successfully with no extra harm to the patient.1900-e:-deployment events - other/unknown is used to capture the failure of lockpin not disengaging from the olive tip.
Additional Manufacturer Narrative
There is insufficient information available for gore to reasonably draw conclusions related to aspects of the event, therefore conclusion code ¿d15: cause not established¿ is being used.Insufficient information may include limited or missing relevant medical records, involvement of multiple implanted devices (including non-gore devices) in the field of treatment, patient non-compliance, and/or a general lack of available detail or specificity related to an adverse event and/or device." engineering evaluation summary: the device evaluation showed the following: a visual examination of the device revealed the handle covers were removed and manifold lid was not attached.The access hatch was removed from the handle (two access hatches were returned).The lockpin wire was not returned.Upon inspection of the device, it could be determined that the lock pin was cut from the constraining mechanism.A bump was observed on top of the lock pin hole on the olive, which is a potential indication that the lock pin had bonded to the olive.However, this is not sufficient evidence to confirm the failure mode.Constraining mechanism had no resistance and guide nut moved full length of screw.Catheter damage was also observed which support the action taken to pull the lockpin wire.Based on the findings from this evaluation, the physician¿s observation that ¿the lockpin did not disengage from the olive tip¿ was not confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿when the physician pulled on the grey handle, the graft would reconstrain but the whole graft would come down¿ was not confirmed.Without intra-operative imaging, the reported 3-4cm movement cannot be confirmed the likely cause for the gore® excluder® aaa endoprosthesis delivery catheter with difficulty in removing the lockpin and graft would come down when reconstrain and pulled down could not be determined with the available information.